On a Mathematical Argument for Splitting the Ninth Circuit

8 Pages Posted: 24 Jul 2008 Last revised: 3 Sep 2008

See all articles by David H. Kaye

David H. Kaye

Pennsylvania State University, Penn State Law; Arizona State University - Sandra Day O'Connor College of Law - School of Life Science

Date Written: July 23, 2008

Abstract

For more than 30 years, there have been calls to split the Ninth Circuit Court of Appeals into two smaller courts. This essay examines and finds unconvincing, a recent mathematical argument, based on sampling theory, for splitting the court.

Keywords: court size, sampling, judicial ideology, Ninth Circuit

Suggested Citation

Kaye, David H., On a Mathematical Argument for Splitting the Ninth Circuit (July 23, 2008). Jurimetrics, Vol. 48, No. 3, pp. 329-336, 2008. Available at SSRN: https://ssrn.com/abstract=1171381

David H. Kaye (Contact Author)

Pennsylvania State University, Penn State Law ( email )

University Park, PA 16802
United States

HOME PAGE: http://www.personal.psu.edu/dhk3/index.htm

Arizona State University - Sandra Day O'Connor College of Law - School of Life Science ( email )

111 E Taylor St.
Phoenix, AZ 85004
United States

HOME PAGE: http://www.personal.psu.edu/dhk3/index.htm

Register to save articles to
your library

Register

Paper statistics

Downloads
63
Abstract Views
1,361
rank
346,419
PlumX Metrics